본문 바로가기
KERD
논문KCI 등재

Abdominal Compartment Syndrome Due to Spontaneous Retroperitoneal Hemorrhage in a Patient Undergoing Anticoagulation

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류의학일반

초록

Spontaneous retroperitoneal hemorrhage is one of the most serious and often lethal complications of anticoagulation therapy. The clinical symptoms vary from femoral neuropathy to abdominal compartment syndrome or fatal hypovolemic shock. Of these symptoms, abdominal compartment syndrome is the most serious of all, because it leads to anuria, worsening of renal failure, a decrease in cardiac output, respiratory failure, and intestinal ischemia. We report a case of a spontaneous retroperitoneal hemorrhage in a 48-year-old female who had been receiving warfarin and aspirin for her artificial aortic valve. She presented with a sudden onset of lower abdominal pain, dizziness and a palpable abdominal mass after prolonged straining to defecate. Computed tomography demonstrated a huge retroperitoneal hematoma and active bleeding from the right internal iliac artery. After achieving successful bleeding control with transcatheter arterial embolization, surgical decompression of the hematoma was performed for management of the femoral neuropathy and the abdominal compartment syndrome. She recovered without any complications. We suggest that initial hemostasis by transcatheter arterial embolization followed by surgical decompression of hematoma is a safe, effective treatment method for a spontaneous retroperitoneal hemorrhage complicated with intractable pain, femoral neuropathy, or abdominal compartment syndrome.

Abstract

Spontaneous retroperitoneal hemorrhage is one of the most serious and often lethal complications of anticoagulation therapy. The clinical symptoms vary from femoral neuropathy to abdominal compartment syndrome or fatal hypovolemic shock. Of these symptoms, abdominal compartment syndrome is the most serious of all, because it leads to anuria, worsening of renal failure, a decrease in cardiac output, respiratory failure, and intestinal ischemia. We report a case of a spontaneous retroperitoneal hemorrhage in a 48-year-old female who had been receiving warfarin and aspirin for her artificial aortic valve. She presented with a sudden onset of lower abdominal pain, dizziness and a palpable abdominal mass after prolonged straining to defecate. Computed tomography demonstrated a huge retroperitoneal hematoma and active bleeding from the right internal iliac artery. After achieving successful bleeding control with transcatheter arterial embolization, surgical decompression of the hematoma was performed for management of the femoral neuropathy and the abdominal compartment syndrome. She recovered without any complications. We suggest that initial hemostasis by transcatheter arterial embolization followed by surgical decompression of hematoma is a safe, effective treatment method for a spontaneous retroperitoneal hemorrhage complicated with intractable pain, femoral neuropathy, or abdominal compartment syndrome.

참고문헌 (20)

  1. Pode D, "Spontaneous retroperitoneal hemorrhage", J Urol, 147, pp.311~318 (1992)
  2. Chan-Tack KM, "Fatal spontaneous retroperitoneal hematoma secondary to enoxaparin", South Med J, 96, pp.58~60 (2003)
  3. Curry PV, "Retroperitoneal haemorrhage and neuropathy complicating anticoagulant therapy", Postgrad Med J, 50, pp.37~40 (1974)
  4. Hodin E, "Spontaneous retroperitoneal hemorrhage complicating anticoagulant therapy", Ann Surg, 170, pp.848~851 (1969)
  5. Bhasin HK, "Spontaneous retroperitoneal hemorrhage in chronically hemodialyzed patients", Nephron, 22, pp.322~327 (1978)
  6. Fernandez-Palazzi F, "Hematomas within the iliopsoas muscles in hemophilic patients: the Latin American experience", Clin Orthop Relat Res, (328), pp.19~24 (1996)
  7. Heim M, "Ilio-psoas hematoma--its detection, and treatment with special reference to hemophilia", Arch Orthop Trauma Surg, 99, pp.195~197 (1982)
  8. Torres GM, "Iliopsoas compartment: normal anatomy and pathologic processes", Radiographics, 15, pp.1285~1297 (1995)
  9. McCort JJ, "Intraperitoneal and retroperitoneal hemorrhage", Radiol Clin North Am, 14, pp.391~405 (1976)
  10. González C, "The clinical spectrum of retroperitoneal hematoma in anticoagulated patients", Medicine (Baltimore), 82, pp.257~262 (2003)
  11. Sasson Z, "Spontaneous iliopsoas hematoma in patients with unstable coronary syndromes receiving intravenous heparin in therapeutic doses", Can J Cardiol, 12, pp.490~494 (1996)
  12. Sugrue M, "Abdominal compartment syndrome", Curr Opin Crit Care, 11, pp.333~338 (2005)
  13. McNelis J, "Abdominal compartment syndrome: clinical manifestations and predictive factors", Curr Opin Crit Care, 9, pp.133~136 (2003)
  14. Hunter JD, "Intra-abdominal hypertension and the abdominal compartment syndrome", Anaesthesia, 59, pp.899~907 (2004)
  15. Moore AF, "Intra-abdominal hypertension and the abdominal compartment syndrome", Br J Surg, 91, pp.1102~1110 (2004)
  16. Dabney A, "Enoxaparin-associated severe retroperitoneal bleeding and abdominal compartment syndrome: a report of two cases", Intensive Care Med, 27, pp.1954~1957 (2001)
  17. Vayá A, "Enoxaparin-related fatal spontaneous retroperitoneal hematoma in the elderly", Thromb Res, 110, pp.69~71 (2003)
  18. Andrade MM, "Abdominal compartment syndrome due to warfarin-related retroperitoneal hematoma", Clinics (Sao Paulo), 62, pp.781~784 (2007)
  19. Dondelinger RF, "Traumatic injuries: radiological hemostatic intervention at admission", Eur Radiol, 12, pp.979~993 (2002)
  20. Merrick HW, "Percutaneous decompression for femoral neuropathy secondary to heparin-induced retroperitoneal hematoma: case report and review of the literature", Am Surg, 57, pp.706~711 (1991)

관련 논문AI추천

이 간행물의 다른 논문 (13건)